# SDR DLM88070467

- Difficulty date: May 4, 2007
- Submitted: May 8, 2007
- Operation: Air carrier
- Aircraft: N998DL
- Make and model: Doug MD-88
- Aircraft serial: 53370
- Aircraft time: 41,551 hours, 31,447 cycles
- Engine: Pwa JT8D219
- Engine time: 36,117 hours, 27,526 cycles
- System (JASC): 7250 · Turbine Section
- Part: Turbine
- Condition: Failed
- Location: Nr 1 Engine
- Part time: 36,117 hours, 27,526 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, Y
- Precautionary procedure: A

## Discrepancy

ON CLIMBOUT THROUGH 7000 FT LEFT ENG HAD A LOUD BANG, STALL EGT CLIMBED THROUGH 770 DEGREES.  OIL PRESSURE INDICATED ZERO ENGINE STOPPED RUNNING- CREW COMPLETED ENGINE SEVERE DAMAGE SHUTDOWN CHECKLIST.  AFTER ARRIVAL OIL QTY APPEARED NORMAL,  MTC CONFIRMED REAR TURBINE FAILURE AND BLADES IN TAILPIPE.  RMVD/REPL FIRE BOTTLE PER AMM-NDS CK OUT209056.  REPLACED ENGINE PER TRANSMITTAL 9T102235979. COMPLETED CK-OUT OF FIR BOTTLE PER AMM.
